MAUDE Adverse Event Report: GYRUS ACMI, INC URETEROSCOPE, 33CM

GYRUS ACMI, INC URETEROSCOPE, 33CM
Model Number MR-6A
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The physical evaluation found that the distal end of the outer tube was dented and sharp.In addition, the reported "poor visibility" was confirmed and was likely due to moisture in the optical system.Also there were dents in the objective window and fiber breakage were also observed at the distal end.The legal manufacturer performed the device history records for this device.The scope was a repair exchange and was manufactured on august 14, 2020.All records show the product met all specifications upon release.Based on the results of device inspection, the root cause of the reported failure is most likely due to user mishandling.As stated on the ifu (instruction for use) and as a preventive measure, the user manual states: "study this manual and other labeling thoroughly for safe handling and storage.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments or allow them to be struck by other objects." (warnings, page 4).Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
The service center was informed that a customer ureteroscope, 33cm was returned due to a report of "poor visibility".Upon inspection and testing, the distal end of the outer tube was observed to be dented and sharp.No patient harm or involvement was reported to olympus.

Brand Name
URETEROSCOPE, 33CM
Common Device Name
URETEROSCOPE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12041313
Report Number1519132-2021-00011
Device Sequence Number14502818
Product Code FGB
UDI-Device Identifier00821925007826
UDI-Public00821925007826
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K052044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR-6A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1